Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 16, 2006, 6:33 AM CST for 7 counties in Texas. It took effect at Feb 16, 2006, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 6:33 AM CST (12:33 UTC)
- In effect from
- Feb 16, 2006, 12:00 PM CST
- Expired
- Feb 16, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 23 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -448 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 161233 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 633 AM CST THU FEB 16 2006 TXZ241>247-162045- /O.NEW.KCRP.WI.Y.0007.060216T1800Z-060217T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 633 AM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG SOUTH WIND ALOFT...IN RESPONSE TO A LOW PRESSURE SYSTEM TO THE NORTHWEST...WILL OCCUR. AS TEMPERATURES RISE TODAY...A PORTION OF THIS AIR WILL MIX TOWARD THE SURFACE. BY THIS AFTERNOON...SUSTAINED SOUTH WIND OF 25 TO 35 MPH WILL DEVELOP OVER THE COASTAL BEND. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. AFFECTED RESIDENTS SHOULD SECURE OUTDOOR ITEMS...SUCH AS LAWN FURNITURE AND GARBAGE CANS...THAT CAN BE BLOWN AROUND BY THE STRONG WIND AND POSSIBLY CAUSE INJURY. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD DRIVE CAREFULLY AS STRONG WIND MAY CONTRIBUTE TO DRIVING DIFFICULTIES. CONSTRUCTION WORKERS SHOULD USE EXTREME CAUTION DUE TO EVEN HIGHER WIND SPEED ALOFT. $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:59 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 16, 3:59 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 AM CST THU FEB 16 2006
.SHORT TERM (TODAY THROUGH FRIDAY)...NAM/GFS/UKMET/ECMWF CONSISTENT
WITH RESPECT TO THE UPPER PATTERN DRG THE PD...WHICH IS NOT TOO
FAVORABLE FOR A FROPA OVR THE CWFA. HWR...BASED ON THE DENSITY OF
THE AIRMASS...CONCUR WITH THE NAM/GFS THAT THE FRONT WL ENTER THE
REGION FRIDAY. CONVECTIVE PARAMETERIZATIONS FROM NAM/GFS INDICATE
PCPN ALG THE FRONT FRIDAY OVR THE CWFA. ALTHOUGH UPPER FORCING WL BE
LACKING...FEEL THAT MSTR/MSTR CONVERGENCE ALG THE FRONT WILL BE
SUFFICIENT FOR ISOLD/SCT CONVECTION OVR THE ERN CWFA FRI AFTN. OWING
TO RECENT WIND MAGNITUDES ALOFT/EXPECTED SFC PRESSURE
GRADIENT/VERTICAL MIXING...EXPECT AT LEAST BREEZY CONDITIONS OVR THE
ERN CWFA THIS AFTN...ALG WITH SCA OVR THE WATERS. DO NOT EXPECT
TEMPS TO INCREASE MUCH OVR THE NRN CWFA OWING TO THE FROPA. MVFR/IFR
CEILINGS EXPECTED THIS MORNING. MVFR/IFR VISIBILITIES OWING TO
PATCHY FOG EARLY FRIDAY IN ADVANCE OF THE FRONT.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...GFS HAS COME BACK IN
LINE WITH NAM WITH REGARDS TO FRONTAL TIMING. BY FRIDAY EVENING
THE FRONT WILL BE THRU THE SRN CWA AND PUSHING SLOWLY OFFSHORE
THROUGH THE COASTAL WATERS. UPGLIDE WILL COMMENCE OVER THE
SHALLOW COLD AIRMASS FRI NIGHT AND PERSIST THRU SAT AND SAT NIGHT
(STRONGEST DURING THE NIGHT PERIODS) RESULTING IN CHANCES FOR
LIGHT RAIN. HAVE BOOSTED POPS SLIGHTLY UPWARDS FROM FRI NIGHT
THRU SAT NIGHT. HAVE UNDERCUT THE GFS MOS TEMPS ON SAT...AND MAY
NEED TO LOWER EVEN FURTHER TOWARDS THE NAM GUIDANCE GIVEN ITS
TRADITIONAL BETTER HANDLING OF SHALLOW COLD AIRMASSES. TEMPS FOR
THE MOST PART WILL NOT MAKE IT OUT IF THE MID 50S ON SAT (POSSIBLY
COLDER IN THE UPPER 40S SHOULD NAM MOS VERIFY).
CHANCES FOR RAIN WILL END SUNDAY MORNING AS FRONT LIFTS BACK
NORTH. STILL A CHANCE FOR PATCHY TO AREAS OF FOG FORMING LATE
SUN NIGHT/EARLY MON MORNING. GFS AND ECMWF HAVE BACK OFF ON THE
STRENGTH OF THE NEXT FRONT MON NIGHT INTO TUE. HAVE ADJUSTED TEMPS
ACCORDINGLY BUT KEPT SLIGHT CHANCES FOR LIGHT RAIN IN THE FORECAST
ON TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 63 71 49 54 / 0 0 20 50 30
VICTORIA 78 59 63 42 50 / 0 0 30 50 30
LAREDO 87 62 65 49 57 / 0 0 10 40 20
ALICE 86 61 68 46 54 / 0 0 20 50 30
ROCKPORT 74 64 69 49 55 / 0 0 20 50 30
COTULLA 86 59 59 44 54 / 0 0 10 50 20
KINGSVILLE 84 63 73 49 56 / 0 0 20 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
&&
WC/87...SHORT-TERM
JR/76...LONG-TERMHazardous weather outlook, Feb 16, 5:46 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CST THU FEB 16 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED 87/76
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.